Analytical solution incorporating nonlinear radial flow in confined aquifers

Şen Z.

Water Resources Research, vol.24, no.4, pp.601-606, 1988 (Scopus) identifier

  • Publication Type: Article / Article
  • Volume: 24 Issue: 4
  • Publication Date: 1988
  • Doi Number: 10.1029/wr024i004p00601
  • Journal Name: Water Resources Research
  • Journal Indexes: Scopus
  • Page Numbers: pp.601-606
  • Istanbul Medipol University Affiliated: No


Type curve expressions are derived for the nonlinear flow in confined aquifers on the basis of Forchheimer (1901) flow law which presents a combination of the laminar and turbulent flows of the groundwater. Solutions of the relevant initial boundary value problem are achieved by the application of the Boltzmann transformation that permits the coupling of the continuity equation and Forchheimer's law. The validity of the obtained results are checked against the well‐known Theis and Jacob equations which are only applicable to linear (Darcian) flow. Necessary type curves matching of all times and a straight line method for large times are proposed to evaluate the aquifer parameters with aquifer tests conducted in nonlinear flow conditions. An example application of the proposed methodology is given for aquifer test results in Nova Scotia, Canada. Copyright 1988 by the American Geophysical Union.